| Catalog Number |
5959680 |
| Medical Device Problem Codes |
Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Pain (1994); Hernia (2240); Insufficient Information (4580)
| Date of Event |
11/22/2011
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges per short form (see attached) that the patient underwent surgery for implant of an unspecified bard/davol sepramesh composite ip on (b)(6) 2009.As reported, the patient is making a claim for an adverse patient outcome against the sepramesh composite ip.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is alleged that the patient sustained injuries on (b)(6) 2011.It is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges per short form (see attached) that the patient underwent surgery for implant of an unspecified bard/davol sepramesh composite ip on (b)(6) 2009.As reported, the patient is making a claim for an adverse patient outcome against the sepramesh composite ip.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is alleged that the patient sustained injuries on (b)(6) 2011.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6 -2009 - patient was diagnosed with chronic incarcerated recurrent incisional hernia thereby underwent open repair with the implant of sepramesh ip.Per op notes, "a sepramesh ip was sutured into the preperitoneal spaces." on (b)(6) 2011 - patient was diagnosed with recurrent incisional hernia and chronic left lower quadrant abdominal pain thereby underwent repair with removal of mesh.Per op notes, "a piece of mesh was contracted and was removed.".
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.